U.S. doctors online nowAsk doctors free
A member asked:

i started to have rashes on gorin area, doctors prescribed ketoconazole for me for months and this is curing the rashes very effectively . however i searched about the risk of fatal liver problem of the drug. should i keep taking the drug ?

2 doctor answers3 doctors weighed in
Dr. Franklyn Farrell
A Verified Doctoranswered
A US doctor answeredLearn more
Check with your PCP: The risk is very low when using ketoconazole in pulsed therapy (once per week for an extended period of time). Your risk of developing a problem with any drug depends on your particular constellation of medical problems. As long as you don't have a predisposition to developing liver damage and your doctor monitors you during treatment, you should be fine. Check with your doctor.
Dr. Yash Khanna
Family Medicine 57 years experience
Why are you using : You only have to use ketokonazole till the rash clears it is safe andc the fatal liver problems are veru rare and you do not have to worry about it as you do not have side effect from it so far.Do not drink too much alcohol and if on long term, your doctor will monitor your liver functions.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

Netherlands
A 23-year-old male asked:

Can long term use of sint john's worth/for depression/ cause liver inflammation in some way?

2 doctor answers5 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Haven't heard of it: Haven't heard of st. John's wort causing liver inflammation. The wort does increase activity of some liver enzymes, thus leading to faster breakdown of other medications (the enzymes in the liver break down the other medications more rapidly, if the person is taking st. John's wort). So, medicines like xanax, (alprazolam) elavil, oral contraceptives, statins for cholesterol, etc... May become less potent.
A 30-year-old member asked:

What are the most common causes of abdominal pain in people?

1 doctor answer1 doctor weighed in
Dr. Barry Rosen
General Surgery 34 years experience
Many possibilities..: Finding out the cause of abdominal pain is like solving a mystery: we collect clues from one's symptoms, history, examination+/- tests. Therefore, a "hands-on" eval is critical. In general, causes of abdominal pain can include ulcers, gallstones, irritable bowel, diverticular disease, endometriosis, ovarian cysts, intestinal or gynecologic cancers, urinary tract infections, appendicitis, etc...
A 38-year-old member asked:

What happens during a liver transplant operation for recipient?

1 doctor answer4 doctors weighed in
Dr. Cosme Manzarbeitia
General Surgery 39 years experience
Removal : Of the diseased liver and implantation of the healthy new liver.
A 50-year-old member asked:

What is the best way to loose weight with out going a diet? I'm having a very time getting this weight off of me 5'9 at 242 it all in the belly...

1 doctor answer1 doctor weighed in
Dr. William Forsythe
Emergency Medicine 27 years experience
Exercise : Adding exercise and self control by reducing portion intake and eating the right foods while counting calories is best. Increase fruit and fiber intake if not eating enough. Take a yoga course or start swimming if not already. Good, low impact exercises. If considering surgical options, know that the best procedures and surgtons usually require that one starts losing weight first.
A member asked:

Diabetic, have not had a bowel movement in 3 days, why?

1 doctor answer2 doctors weighed in
Dr. Fernando Austin
Gastroenterology 46 years experience
Constipation: Constipation causes are variable. Is diabetes well controlled? Increase dietary fiber and water intake. Fiber supplement such as benefiber or citrucel or konsyl may be of benefit. If problem persists, see your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 15, 2018

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.